Alert archive / Florida / Tornado Warnings in 2006

Tornado Warning 19, NWS Tallahassee, FL

April 22, 2006Wakulla County, Florida

NWS Tallahassee, FL issued this tornado warning at Apr 22, 2006, 6:50 PM EDT for Wakulla County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2006, 6:50 PM EDT (22:50 UTC)
Expired
Apr 22, 2006, 7:15 PM EDT
In force
25 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 222250
TORTAE
FLC129-222315-
/O.NEW.KTAE.TO.W.0019.060422T2250Z-060422T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 PM EDT SAT APR 22 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN WAKULLA COUNTY IN FLORIDA

* UNTIL 715 PM EDT

* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
DEVELOPING TORNADO OVER NORTHEASTERN WAKULLA COUNTY...OR ABOUT 7 
MILES NORTHEAST OF ST. MARKS...MOVING NORTHEAST AT 20 MPH.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833.

LAT...LON 3028 8418 3021 8419 3020 8408 3028 8408

$$

23-MCNATT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 22, 2:15 PM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 22, 2:15 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT SAT APR 22 2006

.SYNOPSIS...PARTLY TO MOSTLY SUNNY ACROSS WRN THIRD OF CWFA DOWN TO
CLOUDY WITH CIGS 6-10K ERN THIRD. RADAR WITH SHOWERS AND TSTMS
ACROSS SE BIG BEND AND ADJACENT WATERS. TEMPS FROM UPPER 60S VCNTY
VLD THRU SE BIG BEND TO AROUND 80 WRN PANHANDLE COAST. DEW POINTS
FROM AROUND 60 SE ALA TO 70 SE BIG BEND. WINDS SW 10 MPH SOUTHEAST
BIG BEND TO W/NW 10 MPH SE ALA/PANHANDLE.

ACTIVE MORNING AND EARLY AFTERNOON. LARGE NEGATIVELY TILTED S/WAVE
CONTS TO MOVE NEWD TOWARDS CAROLINA BUT STRONG VORT CONTS TO ROTATE
AROUND BASE OVER NCNTRL GA SEWD INTO NE FLA. WLY SEA BREEZE/FLOW
HELPED MAXIMIZE E COAST SEA BREEZE COLLISION AIDED BY DIURNAL
HEATING AND OUTFLOW BOUNDARIES. SURFACE LOW SOUTH OF DESTIN WITH
COLD FRONT EXTENDING NEWD THRU VCNTY AQQ...CNTRL ALA. WITH PRE-
FRONTAL TROF (CLUSTER OF STORMS) EXITING EAST OF I-75. COMBINATION
OF VORT/SEA BREEZE/HEATING/BOUNDARIES/HIGH DEW POINTS IN WARM SECTOR
PROVIDED FOR SERIES OF STRONG TO SEVERE STORMS DURING MORNING AND
EARLY AFTERNOON...ESPECIALLY COASTAL FRANKLIN (WHERE TORNADOS/
WATERSPOUTS OCCURRED)...EAST TO TAYLOR COUNTIES AND ADJACENT WATERS.
SEVERE WX THREAT HAS NOW SHIFTED TO JAX CWFA.

UPPER SHORT WAVE SWINGS INTO ATLANTIC BY SUNDAY MORNING DRAGGING
COLD FRONT E/SE. FRONT FORECAST TO SWING THRU ERN THIRD OF CWFA REST
OF THIS AFTERNOON AND EVENING. AS UPPER ENERGY MOVES NEWD..COLD
FRONT SLOWS DOWN..STALLS THIS EVENING AND THEN DISSIPATES OVER
WATERS OVERNIGHT. AMPLE DRY AIR FILTERING IN BEHIND FRONT. UPSTREAM
OBS SHOW CLEAR SKIES FROM MISS/ALA BORDER WWD.

&&

.SHORT TERM...TONIGHT THROUGH MON.
WITH DRIER AIR...MIN TEMPS TONIGHT WILL BE LOWER THAN THEY HAVE BEEN
IN ABOUT 5 DAYS, BUT THE DRY AIRMASS WILL ALLOW THE HEAT TO RETURN
FOR SUN WITH MAX TEMPS NEAR 90 ACROSS MOST INLAND AREAS. WITH
RESIDUAL MOISTURE FROM TODAYS STORMS AND RAPIDLY DECREASING
WINDS...PATCHY FOG POSSIBLE. AREAS OF FOG WITH LOCALLY DENSE FOG
POSSIBLE ERN ZONES. WILL USE 4 ZONES BREAKING UP FLA INTO SE BIG
BEND (20 PCT PREVENTING RAIN) AND REST OF FLORIDA NO POPS. CLEARING
FROM W-E OVERNIGHT. M/SUNNY/CLEAR NEXT TWO PERIODS.

.LONG TERM...MON NIGHT THROUGH SAT.
THE NEXT FRONTAL SYSTEM WILL SAG SEWD ACROSS THE SERN STATES TUE
NIGHT INTO WED. THIS FRONT SHOULD BE ACCOMPANIED BY SCATTERED
THUNDERSTORMS. THE FRONT WILL SLOW DOWN AND MAY EVEN STALL OVER OUR
ZONES WED NIGHT, SO WEVE KEPT SLIGHT CHANCE POPS IN THERE FOR THAT
PERIOD AND LINGERING INTO THU FOR THE SERN 1/2 OF THE FORECAST AREA.
NEXT FRI AND SAT LOOK DRY AND PLEASANT.

&&

.MARINE...WITH CONVECTION ENDING..MID-AFTN WINDS ONLY 5 TO 10 KTS
TO NEAR 15 KTS WELL OFFSHORE. SEAS 1-3 FEET. WINDS AND SEAS WILL
REMAIN LOW THROUGH THE WEEKEND BEFORE INCREASE DURING THE NEXT WORK
WEAK AHEAD OF THE NEXT FRONT. AGAIN, CONDITIONS ARE EXPECTED TO
REMAIN BELOW CAUTION DURING THIS PERIOD.

&&

.AVIATION...WITH EXITING FRONT..EXPECT VFR CONDS THRU SHORT TERM.

&&

.FIRE WEATHER...USING DRIEST (MAV) RH WE COME UP WITH AROUND 4 HOURS
OF AOB 35 PERCENT SUNDAY AFTN. MUCH OF COAST RECEIVED AMPLE RAIN
YESTERDAY SO WILL BE EXCLUDED FROM WARNING. WITH AMPLE RAIN..ONLY 3
HOURS AOB 30 PCT OVER SE ALA PLUS KDBI MAY NOW BELOW 500 SO WILL
MENTION ONLY IN REMARKS AND LET NEXT SHIFT FINE TUNE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  58 87 56 87/ 05 00 00 00
PANAMA CITY  64 83 65 82/ 00 00 00 00
DOTHAN       59 89 62 88/ 00 00 00 00
ALBANY       59 88 59 88/ 00 00 00 00
VALDOSTA     57 88 57 89/ 10 00 00 00
CROSS CITY   61 89 56 89/ 20 00 00 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING SUN AFTERNOON ALL ZONES EXCEPT IMMEDIATE
COAST.

&&

AVIATION/FIRE WX...LANIER
PUBLIC/MARINE...BLOCK
LONG TERM...WOOL
Hazardous weather outlook, Apr 22, 3:14 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT SAT APR 22 2006

...DRY AND HOT WEATHER TO RETURN TO THE LOCAL AREA...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-231113-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
314 PM EDT SAT APR 22 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED. A COLD FRONT...RESPONSIBLE FOR
EARLIER STRONG TO SEVERE STORMS WILL MOVE ACROSS THE FLORIDA BIG
BEND AND SOUTH CENTRAL GEORGIA LATER THIS AFTERNOON...BEFORE EXITING
SOUTH AND EAST OF THE LOCAL AREA. IN ITS WAKE..THE AIR MASS WILL
RAPIDLY DRY OUT WITH CLEARING SKIES FORM WEST TO EAST. WITH RESIDUAL
MOISTURE...PATCHY LOCALLY DENSE FOG IS POSSIBLE LATE TONIGHT INTO
THE EARLY MORNING. THERE IS A MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
DRY AND HOT WEATHER WILL RETURN ON SUNDAY. LOW RELATIVE HUMIDITY AND
DRY FUELS WILL ENHANCE THE SPREAD OF ANY WILDFIRES. THE NEXT FRONT
WILL SAG SOUTHWARD INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY AND
WILL BE ACCOMPANIED BY SCATTERED THUNDERSTORMS. DRY WEATHER WILL
RETURN FOR THE END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ISOLATED
SEVERE STORMS ARE EXPECTED...SO SPOTTERS ARE ENCOURAGED TO SELF
ACTIVATE IF STRONG TO SEVERE STORMS DEVELOP IN THEIR AREA...OR ANY
WATCHES ARE ISSUED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

24-BLOCK

In the hours before

Special weather statement, Apr 22, 1:13 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
113 PM EDT SAT APR 22 2006

FLZ029-034-221815-
DIXIE-LAFAYETTE-
113 PM EDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DIXIE AND LAFAYETTE
COUNTIES...

* UNTIL 215 PM EDT

AT 107 PM EDT(1207 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
SOUTHEAST OF LIVE OAK TO 16 MILES SOUTHEAST OF MAYO TO 10 MILES
SOUTHEAST OF STEINHATCHEE...OR ALONG A LINE EXTENDING FROM 15 MILES
WEST OF LAKE CITY TO 16 MILES SOUTHEAST OF MAYO TO 10 MILES SOUTHEAST
OF STEINHATCHEE...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

52-LANIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 1:07 AM EDTTornado WarningTAEWalton23 min
Apr 22, 5:38 AM EDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more9 hr
Apr 22, 10:01 AM EDTSevere Thunderstorm WarningTAEFranklin, Wakulla44 min
Apr 22, 10:19 AM EDTTornado WarningTAEFranklin41 min
Apr 22, 10:28 AM EDTSpecial Marine WarningTAE62 min
Apr 22, 12:21 PM EDTSevere Thunderstorm WarningTAELafayette, Taylor39 min
Apr 22, 2:43 PM EDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more28 hr
Apr 22, 5:11 PM EDTSevere Thunderstorm WarningTAELeon49 min
Apr 22, 5:24 PM EDTSevere Thunderstorm WarningTAEWakulla51 min
Apr 22, 5:46 PM EDTSevere Thunderstorm WarningTAEJefferson44 min
Apr 22, 6:11 PM EDTSevere Thunderstorm WarningTAELeon49 min

Nearby

Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.